I was diagnosed with Hashimoto's Thyroiditis/Hypothyroidism on May 22, 2008. I am being treated with the medication Levoxyl 112mcg right now. June the 19th I return to the doctor for blood work to test my thyroid. Since May 22, 2008 I am having problems sleeping. I have insomnia. First it started with me being able to go to sleep and later I would wake up around 5:00am in the morning every day. Then it got worse were now I can not sleep on my own at all. I am having to take sleeping pills to sleep. I tried Ambien, Ambien CR, Lunesta, and amitriptyline. Each medicine would only let me sleep for four hours a night. So I am taking the Lunesta right now. But it is very hard functioning during the day as I am very fatigued. My body previously was use to getting 8 hours of sleep a day. Do you know of any other medicines that would help with longer sleep? How long does it usually take for the sleep to return on its own? I would rather being sleeping on my own. Any suggestions or help you can provide is greatly appreciated.
I would be careful about taking sleep medicines with Hashimotos. Most sleep medications you are not suppose to take with an autoimmune disorder. I have a sleep problems too and I have Hashis also. I have tried taking the herb chamomile in tablet form..it seems to help some.
I have had Hashimot's for 10 years now and take 200 mcg synthroid. I don't have a problem sleeping, but when wake up in the morning I am exhausted. My endo is sending me to a sleep disorder specialist. Instead of taking the sleep meds, have you tried to drink some warm milk with a little choc. (just to give it flavor) and a couple tylenols? They knock me out within an hour when I can't sleep.
i had a deadly insomnia, not sleeping at all and those antibodies were quite high until they detected that i had hashimoto. Taking levothyroxine 100 and i have improved, antibodies still high but my tsh, t3 and t4 all time ok, i guess is matter of time. meanwhile i took tegretol for some months, i began to sleep fine, i guess some anxiety due to antibodies. Anyway u should ask to your doctor. I weaned off tegretol as well and i take it when i really need it, even relieves my low back pain and when i feel anxious. I have low back pain from time to time, foot pain. Also i can not exercise strongly because i get nervous for some days and i found out on the net that it is due to the thyroid...
I have Hashimoto's and my Endo prescribed Lunesta 2 for me, I sleep better than I did without them, I still do not sleep a full 8 hrs like I used to, but sometimes I get 7, most case 6, I was not aware of any interactions with Hashi' sufferers, But if bunny235 can paste a link to where the article is, I would be interested in checking that out, I checked drugs ******* and could find no warnings for Hashi's/Lunesta. Good Luck FTB4
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.